Nerve Blocks and Headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ekkorose
Regular Member


Date Joined Jul 2008
Total Posts : 329
   Posted 10/30/2008 11:50 AM (GMT -7)   
For those of you that have had nerve block procedures, have you ever experienced a raging headache afterwards? The doc does not think they are related by I am two for two with having a headache afterwards and would like to hear from you if you have or have not experienced the same thing.
 
Well, I am crawling back into my dark cave, I will check back later and I hope everyone is having a good day.
 
Take care,
Sarrah

Hysterectomy at 25

4 laproscopic surgeries since 24

Cervical stenosis in C3 & C4

_____________________________________________

 

Meds - percocet  3x day : nexium : xanax :

Supplements : calcium : magenesium :potassium : milk thistle : fish oil : B complex : vit E

____________________________________________

In the United States today, there is a pervasive tendency to treat children as adults, and adults as children. The options of children are thus steadily expanded, while those of adults are progressively constricted. The result is unruly children and childish adults. ~Thomas Szasz 


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2279
   Posted 10/30/2008 1:03 PM (GMT -7)   
Could be a lot of things.

Where are they doing the injections (low back, mid back, neck, head, etc)?
What type of injections are they doing -- trigger point, facet, epidural?

ekkorose
Regular Member


Date Joined Jul 2008
Total Posts : 329
   Posted 10/30/2008 3:38 PM (GMT -7)   
It is low in my back and it is called an inferior hypegastric nerve blcok.

Hysterectomy at 25

4 laproscopic surgeries since 24

Cervical stenosis in C3 & C4

_____________________________________________

 

Meds - percocet  3x day : nexium : xanax :

Supplements : calcium : magenesium :potassium : milk thistle : fish oil : B complex : vit E

____________________________________________

In the United States today, there is a pervasive tendency to treat children as adults, and adults as children. The options of children are thus steadily expanded, while those of adults are progressively constricted. The result is unruly children and childish adults. ~Thomas Szasz 


Blessedx8
Veteran Member


Date Joined Aug 2008
Total Posts : 3193
   Posted 10/30/2008 3:50 PM (GMT -7)   

Sarrah, I've had facet nerve blocks, and trigger point injections - and have gotten horrible headaches following both.  But they were all in the cervical/occipital region...(not low back).  But it would make sense (to me, at least!) that you could get a horrible headache after such a procedure. 

I really hope you feel better. --Tina

 


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2279
   Posted 10/30/2008 4:17 PM (GMT -7)   
Sarrah,
I've never had that kind of block, but usually when I've ended up with headaches from low back injections they have been because of physician error. One nicked a blood vessel & I got a sizable bump filled with blood ( I don't let that doctor touch me with any needles any more). A couple other times I got headaches after epidurals from air bubbles or dural punctures.

Maybe someone else will come along who's had the same type of injection. Otherwise it might be worth getting a second opinion from another PM doc.

I do hope you feel better soon & can come out of your cave. http://www.healingwell.com/community/emoticons/smile.gif

frances

Baybreeze
Regular Member


Date Joined Oct 2005
Total Posts : 315
   Posted 10/30/2008 5:49 PM (GMT -7)   

Hi, if they injected the needle into the epidural space, it could be a dural puncture. Is your headache better when you lay down...and worse while sitting or standing upright? If so, then chances are that's what it may be, as this is a classic sign of a dural puncture.

It happens when the puncture in the spinal sac doesn't seal itself off after an injection. Therefore spinal fluid leaks out and lowers the spinal fluid pressure inside the brain, which then can cause a horrible headache. It's not that common of an occurence, though. Usually a blood patch would be done to treat it.

I personally have had lots of ESI's, nerve blocks, but luckily never suffered from a dural puncture.


skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 10/30/2008 7:18 PM (GMT -7)   
I've had three blocks done in my neck, but I've never gotten a headache as a result. If it isn't associated with a dural puncture as the others mentioned, is there a possibility that you are having a reaction to whatever sedative they gave you? Just a thought. Any type of anesthesia is rough on the body, maybe you just don't take well to this type? I know I'm usually a mess for a day or two after I have any type of anesthesia, even just sedation.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:22 AM (GMT -7)
There are a total of 2,732,490 posts in 301,026 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
309 Guest(s), 13 Registered Member(s) are currently online.  Details
John_TX, imagardener2, mtm3461, Redwing57, Huddie, time2reclaim, Buzzlymeyear, poohcheez, franko63, bdavis, trumpet123, (Seashell), JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer